Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Some geometric properties on the Fourier and Fourier-Stieltjes algebras of locally compact groups, Arens regularity and related problems


Authors: Anthony To Ming Lau and Ali Ülger
Journal: Trans. Amer. Math. Soc. 337 (1993), 321-359
MSC: Primary 22D15; Secondary 22D25, 46H99, 46M05
DOI: https://doi.org/10.1090/S0002-9947-1993-1147402-7
MathSciNet review: 1147402
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $G$ be a locally compact topological group and $A(G)\;[B(G)]$ be, respectively, the Fourier and Fourier-Stieltjes algebras of $G$. It is one of the purposes of this paper to investigate the ${\text {RNP}}$ (= Radon-Nikodym property) and some other geometric properties such as weak $RNP$, the Dunford-Pettis property and the Schur property on the algebras $A(G)$ and $B(G)$, and to relate these properties to the properties of the multiplication operator on the group ${C^\ast }$-algebra ${C^\ast }(G)$. We also investigate the problem of Arens regularity of the projective tensor products ${C^\ast }(G)\hat \otimes A$, when $B(G) = {C^\ast }{(G)^\ast }$ has the ${\text {RNP}}$ and $A$ is any ${C^\ast }$-algebra. Some related problems on the measure algebra, the group algebra and the algebras ${A_p}(G)$, $P{F_p}(G)$, $P{M_p}(G)\;(1 < p < \infty )$ are also discussed.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22D15, 22D25, 46H99, 46M05

Retrieve articles in all journals with MSC: 22D15, 22D25, 46H99, 46M05


Additional Information

Keywords: Locally compact groups, amenability, Fourier and Fourier-Stieltjes algebras, group algebra, measure algebra, group <IMG WIDTH="31" HEIGHT="19" ALIGN="BOTTOM" BORDER="0" SRC="images/img26.gif" ALT="${C^\ast }$">-algebra, multiplier algebra, regular representation, Arens regularity, Radon-Nikodym property, Dunford-Pettis property, Schur property
Article copyright: © Copyright 1993 American Mathematical Society